Alert archive / Wyoming / High Wind Warnings in 2020
High Wind Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 13, 2020, 1:41 AM MST for 4 counties in Wyoming. It was in force for 31 hr. 25 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 13, 2020, 1:41 AM MST (08:41 UTC)
- Expired
- Jan 14, 2020, 8:45 AM MST
- In force
- 31 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 12:22 PM MST | NON-TSTM WND GST 58 | 8 Nnw Glendo, WY | MESONET STATION WY56 7.7 NW GLENDO (WYDOT). |
| Jan 13, 12:52 PM MST | NON-TSTM WND GST 60 | 8.4 S Sibley Peak, WY | MESONET STATION WY1 8.4 S SIBLEY PEAK (WYDOT). GUSTS 58 TO 60 MPH FROM 12:40 PM TO 1:26 PM. THIS REPORT INCLUDES THE INFORMATION REPORTED IN THE PREVIOUS LSR FOR THIS STATION. |
| Jan 13, 1:06 PM MST | NON-TSTM WND GST 63 | 8 Nnw Glendo, WY | MESONET STATION WY56 7.7 NW GLENDO (WYDOT). |
| Jan 13, 1:26 PM MST | NON-TSTM WND GST 58 | 8 S Sibley Peak, WY | MESONET STATION WY1 8.4 S SIBLEY PEAK (WYDOT). |
| Jan 13, 2:52 PM MST | NON-TSTM WND GST 61 | 7 Ese Arlington, WY | MESONET STATION WY24 6.9 E ARLINGTON (WYDOT). |
| Jan 13, 2:54 PM MST | NON-TSTM WND GST 65 | 7 Ese Arlington, WY | GUSTS BETWEEN 58 AND 65 MPH NOTED AT THE SITE BETWEEN 2:48 PM AND 3:33 PM. MESONET STATION WY24, I-80 COOPER COVE, 7 ESE ARLINGTON. |
| Jan 13, 5:00 PM MST | SNOW 4 | Nw Ryan Park Campground, WY | SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 8440 FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE AMOUNTS PREVIOUSLY REPORTED. |
| Jan 13, 5:00 PM MST | SNOW 10 | 2 Ne Rob Roy Campground, WY | CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE AMOUNTS PREVIOUSLY REPORTED. |
| Jan 13, 5:00 PM MST | SNOW 10 | 2 Nw Jack Creek Campgro, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8880 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE PREVIOUS AMOUNTS REPORTED. |
| Jan 13, 5:00 PM MST | SNOW 10 | 5 Wsw Sugar Loaf Campgr, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10130 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE AMOUNTS PREVIOUSLY REPORTED. |
| Jan 13, 5:00 PM MST | SNOW 10 | Ene Nash Fork Campgroun, WY | BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE AMOUNTS PREVIOUSLY REPORTED. |
| Jan 13, 5:00 PM MST | SNOW 10 | W Deep Creek Campground, WY | SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE AMOUNTS PREVIOUSLY REPORTED. |
| Jan 13, 5:00 PM MST | SNOW 11.5 | 7 Wsw Battle Creek Camp, WY | BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.7 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE PREVIOUS AMOUNTS REPORTED. |
| Jan 13, 5:00 PM MST | HEAVY SNOW 12 | 11 Nw Jack Creek Campgr, WY | SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.6 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE AMOUNTS PREVIOUSLY REPORTED. |
| Jan 13, 5:00 PM MST | HEAVY SNOW 16 | 1 Nw Whiskey Park, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8950 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE PREVIOUS AMOUNTS REPORTED. |
| Jan 13, 5:00 PM MST | HEAVY SNOW 16 | 2 Wsw Bottle Creek Camp, WY | WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE PREVIOUS AMOUNTS REPORTED. |
| Jan 13, 5:00 PM MST | HEAVY SNOW 16 | 8 Ene Hog Park Campgrou, WY | BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE PREVIOUS AMOUNTS REPORTED. |
| Jan 13, 5:00 PM MST | HEAVY SNOW 18 | 1 Nnw Battle Creek Camp, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE PREVIOUS AMOUNTS REPORTED. |
| Jan 13, 5:00 PM MST | HEAVY SNOW 18 | 3 Wnw Sugar Loaf Campgr, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE AMOUNTS PREVIOUSLY REPORTED. |
| Jan 13, 5:00 PM MST | HEAVY SNOW 18 | 4 Nw Hog Park Campgroun, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE PREVIOUS AMOUNTS REPORTED. |
| Jan 13, 5:00 PM MST | HEAVY SNOW 22 | 2 E Battle Lake, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 10000 FEET. SNOW WATER EQUIVALENT IS 1.1 INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST 41 HOURS AND INCLUDES THE PREVIOUS AMOUNTS REPORTED. |
| Jan 13, 5:15 PM MST | NON-TSTM WND GST 62 | 16 Nw Wheatland, WY | MESONET STATION 16 NW WHEATLAND (WYDOT). |
| Jan 14, 4:40 AM MST | HIGH SUST WINDS 40 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SENSOR. AVERAGE SUSTAINED WIND FOR PAST HOUR ENDING AT 440 AM MST. PEAK GUST 57 MPH. |
| Jan 14, 7:15 AM MST | SNOW 0.5 | 6 Ne Arlington, WY | COCORAHS STATION WY-CR-5 ROCK RIVER 9.6 WSW. |
| Jan 14, 7:30 AM MST | SNOW 0.5 | 3 N Saratoga, WY | CO-OP OBSERVER STATION SFHW4 3.4 N SARATOGA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS75 KCYS 130841 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 141 AM MST Mon Jan 13 2020 WYZ110-131645- /O.NEW.KCYS.HW.W.0005.200113T0841Z-200114T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 141 AM MST Mon Jan 13 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 MPH with gusts up to 65 MPH. * WHERE...Interstate 80 between Rawlins and Laramie, including Arlington and Elk Mountain. * WHEN...Now until 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
5 follow-up statements
198 WWUS75 KCYS 131030 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 330 AM MST Mon Jan 13 2020 WYZ106-140000- /O.EXB.KCYS.HW.W.0005.200113T2100Z-200114T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 330 AM MST Mon Jan 13 2020 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 MPH with gusts up to 65 MPH. * WHERE...Interstate 25 near Bordeaux between Chugwater and Wheatland. * WHEN...From 2 PM this afternoon to 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-140000- /O.CON.KCYS.HW.W.0005.000000T0000Z-200114T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 330 AM MST Mon Jan 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 MPH with gusts up to 65 MPH. * WHERE...Interstate 80 between Rawlins and Laramie, including Arlington and Elk Mountain. * WHEN...Now until 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
853 WWUS75 KCYS 132008 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 108 PM MST Mon Jan 13 2020 WYZ107-140800- /O.EXA.KCYS.HW.W.0005.200113T2100Z-200114T1800Z/ East Platte County- Including the cities of Wheatland and Guernsey 108 PM MST Mon Jan 13 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... The National Weather Service in Cheyenne has issued a High Wind Warning, which is in effect until 11 AM MST Tuesday. * WHAT...Southwest winds 35 to 45 MPH with occasional gusts up to 65 MPH. * WHERE...Interstate 25 north of Wheatland to near Glendo. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-140800- /O.CON.KCYS.HW.W.0005.000000T0000Z-200114T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 108 PM MST Mon Jan 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 MPH with gusts up to 65 MPH. * WHERE...Interstate 80 between Rawlins and Laramie, including Arlington and Elk Mountain. * WHEN...Now until 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-140800- /O.CON.KCYS.HW.W.0005.200113T2100Z-200114T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 108 PM MST Mon Jan 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 MPH with gusts up to 65 MPH. * WHERE...Interstate 25 near Bordeaux between Chugwater and Wheatland. * WHEN...From 2 PM this afternoon to 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
330 WWUS75 KCYS 132045 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 145 PM MST Mon Jan 13 2020 WYZ106-140445- /O.EXT.KCYS.HW.W.0005.200113T2045Z-200114T1800Z/ Central Laramie Range and Southwest Platte County- Including the city of Bordeaux 145 PM MST Mon Jan 13 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 MPH with gusts up to 65 MPH. * WHERE...Interstate 25 near Bordeaux between Chugwater and Wheatland. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ107-140445- /O.EXT.KCYS.HW.W.0005.200113T2045Z-200114T1800Z/ East Platte County- Including the cities of Wheatland and Guernsey 145 PM MST Mon Jan 13 2020 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 MPH with occasional gusts up to 65 MPH. * WHERE...Interstate 25 north of Wheatland to near Glendo. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ110-140445- /O.CON.KCYS.HW.W.0005.000000T0000Z-200114T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 145 PM MST Mon Jan 13 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... * WHAT...Southwest winds 35 to 45 MPH with gusts up to 65 MPH. * WHERE...Interstate 80 between Rawlins and Laramie, including Arlington and Elk Mountain. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
069 WWUS75 KCYS 140920 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 220 AM MST Tue Jan 14 2020 WYZ110-141800- /O.CON.KCYS.HW.W.0005.000000T0000Z-200114T1800Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 220 AM MST Tue Jan 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Southwest winds 35 to 45 MPH with gusts up to 65 MPH. * WHERE...Interstate 80 between Rawlins and Laramie, including Arlington and Elk Mountain. * WHEN...Until 11 AM MST this morning. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ WYZ106-107-141800- /O.CON.KCYS.HW.W.0005.000000T0000Z-200114T1800Z/ Central Laramie Range and Southwest Platte County- East Platte County- Including the cities of Bordeaux, Wheatland, and Guernsey 220 AM MST Tue Jan 14 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Southwest winds 35 to 45 MPH with occasional gusts up to 65 MPH. * WHERE...Interstate 25 in eastern Platte County, including Chugwater, Bordeaux, Wheatland and Glendo. * WHEN...Until 11 AM MST Tuesday. * IMPACTS...Mainly to transportation. Strong cross winds will create dangerous travel conditions and a high blow over risk for light and high profile vehicles, including camping and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ CLH
145 WWUS75 KCYS 141545 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 845 AM MST Tue Jan 14 2020 WYZ106-107-110-141645- /O.CAN.KCYS.HW.W.0005.000000T0000Z-200114T1800Z/ Central Laramie Range and Southwest Platte County- East Platte County-North Snowy Range Foothills- Including the cities of Bordeaux, Wheatland, Guernsey, Arlington, and Elk Mountain 845 AM MST Tue Jan 14 2020 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Cheyenne has cancelled the High Wind Warning. Strong winds over 60 mph no longer pose a threat for the rest of today. However, a few gusts around 50 mph can not be ruled out near Elk Mountain and Arlington this afternoon. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 12, 10:31 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 12, 10:31 PM MST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1031 PM MST Sun Jan 12 2020
.UPDATE...
Issued at 745 PM MST Sun Jan 12 2020
Partly cloudy to mostly cloudy skies expected for the overnight
period as a pulse disturbance passes overhead with another
following behind it. This next pulse in the upper level flow will
be a bit stronger than today's with winds and wind gusts expected
to increase across the high terrain; gusts 35 to 45 mph are
forecast. The high terrain includes both the Snowy and Sierra
Madre Mountains, already within a Winter Weather Advisory and
Winter Storm Warning, respectively, and the Laramie Range. With
this in mind, wouldn't be surprised if a stray wind gust to 45 mph
spilled into the Front Range, most likely in the afternoon or
evening when surface gradients and subsidence aloft increase. Have
gone ahead an adjusted the winds and wind gusts to reflect this
forecast.
&&
.SHORT TERM...(This evening through Monday)
Issued at 215 PM MST Sun Jan 12 2020
Afternoon WV/IR imagery showed a shortwave trough tracking east
across the Central Plains. The next push of arctic air was surging
southeast through MT, with a weak surface trough from Eastern WY
into Eastern CO. Gusty west to southwest winds of 35 to 45 mph
prevailed throughout much of southeast WY. Temperatures ranged
from 25 to 45 degrees. A broad veil of mid/high clouds was
spreading west to east.
Weak shortwaves downstream of a upper trough digging along the
Pacific Northwest coast will continue to propagate eastward through
the short term. There will be sufficient moisture and orographic
lift for periods of moderate to heavy snow showers, especially
over the Sierra Madre Range where total accumulations of 12 to 24
inches is likely through Monday afternoon. North and west facing
slopes of the Snowy Range can expect 6 to 12 inches. Gusty winds
of 35 to 45 mph will create blowing snow and poor visibility.
Models continue to hint at a decrease in snow shower coverage
and intensity Monday night and Tuesday morning, before increasing
Tuesday afternoon with the arrival of the next shortwave. Decided
to extend the current Winter Storm Warning (Sierra Madre Range)
and Winter Weather Advisory (Snowy Range) until 5 PM MST Monday.
Later shifts may need to extend headlines and/or upgrade Winter
Weather Advisory to a Winter Storm Warning for the Snowy Range
based on future QPF.
Gusty west to southwest winds of 35 to 45 mph will continue Monday
through Tuesday as the CAG-BRX and CAG-CPR 700mb gradients remain
between 50 and 60 mtrs. Near normal temperatures will prevail, with
minor warming across the high plains Tuesday.
.LONG TERM...(Wednesday through Sunday)
Issued at 215 PM MST Sun Jan 12 2020
There has definitely been a change on the southward movement of
the mid week arctic boundary over previous runs this morning. Both
the GFS and ECMWF has stalled the boundary over western South
Dakota and northeastern Wyoming with this 00Z model run.Not so
sure on buying into this solution just yet as it goes against what
the models have been saying for the past several days. Did continue
to undercut temperatures several degrees on temperatures for Wednesday
and Thursday, but not as drastically as before. Depending on exactly
where this boundary stalls could lead to a big change in observed
temperatures.
Could be seeing another strong wind event Wednesday into Thursday
if the front does stall north of the CWA. GFS hinting at 700mb winds
picking up again in southwest flow with 700mb winds increasing to
50-55kts across our western zones. Craig to Casper 700mb height
gradients right around 60mtrs...so wind prone areas could be in
for some more strong winds.
Snow develops west of the Laramie Range beginning Thursday afternoon
and persisting through Friday with the passage of another shortwave.
There is a slight chance for snow showers spreading onto the high
plains as well. Next weekend looks dry, except for isolated snow
showers over the Snowy/Sierra Madre ranges. Temperatures will
generally remain close to seasonal normals Friday through Sunday.
&&
.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1023 PM MST Sun Jan 12 2020
VFR conditions should increase in coverage as the high cigs move
toward the east overnight and out of the CWA temporarily. The
exception where a slight chance exists at KRWL for IFR/MVFR to
briefly occur overnight due to nearby snow showers in the higher
terrain that is currently under a Winter Storm Warning. Light snow
may creep over with BKN going to OVC potentially for those brief
periods. Winds at KRWL will continue to be gusty up to 25 knots at
times overnight also. All other terminals in SE WY and the
Panhandle will see winds 10 knots or less to pair with the earlier
mentioned VFR conditions. Winds will begin to increase from west
to east tomorrow morning at terminals as a new weather system
approaches the region.
&&
.FIRE WEATHER...
Issued at 215 PM MST Sun Jan 12 2020
No fire weather concerns are anticipated this week. A series of upper
level disturbances to the west will move east and bring periods of
accumulating snow to the Snowy and Sierra Madre Ranges through the
middle of the week. Despite the gusty winds, temperatures will remain
seasonably cold with non-critical humidities.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 5 PM MST Monday for WYZ114.
Winter Storm Warning until 5 PM MST Monday for WYZ112.
NE...None.
&&
UPDATE...AB
SHORT TERM...MAJ
LONG TERM...GCC/MAJ
AVIATION...BW
FIRE WEATHER...MAJHazardous weather outlook, Jan 12, 1:20 PM MST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 120 PM MST Sun Jan 12 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>110-115>119-132030- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 120 PM MST Sun Jan 12 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. WYZ112-114-132030- Sierra Madre Range-Snowy Range- 120 PM MST Sun Jan 12 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT A Winter Storm Warning and Winter Weather Advisory remain in effect for the Sierra Madre and Snowy Ranges, respectively. Moderate to heavy snow will continue for the mountain ranges. Gusty winds of 35 to 45 mph will cause blowing snow and reductions to visibility. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A Winter Storm Warning and Winter Weather Advisory are in effect until 5 PM MST Monday. However, periods of moderate snow are expected through Tuesday and could potentially continue through Wednesday and Thursday for the higher elevations. .Spotter information statement... Spotter activation will not be required. Please relay reports of snowfall to the Cheyenne National Weather Service. WYZ111-113-132030- Southwest Carbon County-Upper North Platte River Basin- 120 PM MST Sun Jan 12 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Light snow will continue with accumulations of 1 to 2 inches possible by Monday for the valleys and foothills of the Snowy and Sierra Madre Ranges. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. Please relay reports of snowfall to the Cheyenne National Weather Service.
In the hours before
Local storm report, Jan 12, 11:00 PM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1100 PM MST SUN JAN 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM SNOW 2 NE ROB ROY RESERVOIR 41.24N 106.23W
01/12/2020 E6.0 INCH ALBANY WY PARK/FOREST SRVC
CINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9574
FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE SNOW TO
LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
33 HOURS.
0800 PM SNOW 3 WNW SUGAR LOAF CAMPGR 41.38N 106.35W
01/12/2020 E10.0 INCH CARBON WY PARK/FOREST SRVC
MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10500
FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES AND THE SNOW TO
LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
33 HOURS.
0800 PM SNOW 2 NW JACK CREEK CAMPGRO 41.30N 107.15W
01/12/2020 E6.0 INCH CARBON WY PARK/FOREST SRVC
DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8880 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 33 HOURS.
0800 PM SNOW 11 NW JACK CREEK CAMPGR 41.40N 107.26W
01/12/2020 E6.0 INCH CARBON WY PARK/FOREST SRVC
SAGE CREEK BASIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7850 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
ACCUMULATION WAS OVER PAST 33 HOURS.
0800 PM SNOW 7 WSW BATTLE CREEK CAMP 41.05N 107.27W
01/12/2020 E10.0 INCH CARBON WY PARK/FOREST SRVC
BATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 7440 FEET. SNOW WATER EQUIVALENT IS 0.4 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 15 TO 1.
ACCUMULATION WAS OVER PAST 33 HOURS.
0800 PM HEAVY SNOW 1 NNW BATTLE CREEK CAMP 41.11N 107.17W
01/12/2020 E14.0 INCH CARBON WY PARK/FOREST SRVC
SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE
RANGE. ELEVATION 8150 FEET. SNOW WATER EQUIVALENT IS 0.4
INCHES AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
ACCUMULATION WAS OVER PAST 33 HOURS.
0800 PM HEAVY SNOW 2 E BATTLE LAKE 41.15N 106.97W
01/12/2020 E12.0 INCH CARBON WY PARK/FOREST SRVC
OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
10000 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 33 HOURS.
0800 PM SNOW 2 WSW BOTTLE CREEK CAMP 41.16N 106.93W
01/12/2020 E6.0 INCH CARBON WY PARK/FOREST SRVC
WEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9250 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
ACCUMULATION WAS OVER PAST 33 HOURS.
0800 PM HEAVY SNOW 4 NW HOG PARK RESERVOIR 41.07N 106.94W
01/12/2020 E14.0 INCH CARBON WY PARK/FOREST SRVC
LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 8915 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
ACCUMULATION WAS OVER PAST 33 HOURS.
0800 PM HEAVY SNOW 1 NW WHISKEY PARK 41.01N 106.92W
01/12/2020 E14.0 INCH CARBON WY PARK/FOREST SRVC
WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION
8950 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 33 HOURS.
0800 PM SNOW 8 ENE HOG PARK CAMPGROU 41.06N 106.71W
01/12/2020 E10.0 INCH CARBON WY PARK/FOREST SRVC
BLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE.
ELEVATION 9820 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES
AND THE SNOW TO LIQUID RATIO USED WAS 20 TO 1.
ACCUMULATION WAS OVER PAST 33 HOURS.
0800 PM SNOW NW RYAN PARK CAMPGROUND 41.33N 106.50W
01/12/2020 E2.0 INCH CARBON WY PARK/FOREST SRVC
SOUTH BRUSH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
8440 FEET. SNOW WATER EQUIVALENT IS 0.1 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 33 HOURS.
0800 PM SNOW 5 WSW SUGAR LOAF CAMPGR 41.33N 106.38W
01/12/2020 E6.0 INCH CARBON WY PARK/FOREST SRVC
NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION
10130 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE
SNOW TO LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS
OVER PAST 33 HOURS.
0800 PM SNOW W DEEP CREEK CAMPGROUND 41.46N 106.28W
01/12/2020 E4.0 INCH CARBON WY PARK/FOREST SRVC
SAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10050
FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO
LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
33 HOURS.
0800 PM SNOW ENE NASH FORK CAMPGROUN 41.36N 106.23W
01/12/2020 E6.0 INCH ALBANY WY PARK/FOREST SRVC
BROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10240
FEET. SNOW WATER EQUIVALENT IS 0.2 INCHES AND THE SNOW TO
LIQUID RATIO USED WAS 20 TO 1. ACCUMULATION WAS OVER PAST
33 HOURS.
&&
WILLSNearby
High Wind Warnings in Wyoming, 2020Every high wind warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.